Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 65, NWS Corpus Christi, TX

May 28, 20206 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 28, 2020, 7:06 PM CDT for 6 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2020, 7:06 PM CDT (00:06 UTC)
Expired
May 28, 2020, 8:00 PM CDT
In force
54 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 81 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:39 PM CDT, 27 minutes earlier.

Area forecast discussion, May 28, 6:39 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
639 PM CDT Thu May 28 2020

.DISCUSSION...

There are two areas of convection we are keeping an eye on this
evening. Storms have recently developed along a boundary across
the Northern Coastal Bend and will slowly drift southwest. The
area to our north has been weakening recently but we will continue
to monitor it as the atmosphere is quite unstable this evening.

See below for 00Z Aviation update.

&&

.AVIATION...

A tricky aviation forecast for this TAF cycle. A line of strong to
severe storms is currently moving south across the Hill Country.
COT will be impacted first with the line arriving between 00Z and
02Z. The line will continue south towards LRD between 02-04Z.
Activity will spread east overnight but the timing a bit more
uncertain. Brief MVFR/IFR conditions are possible at the terminals
tonight as these storms move through. Conditions will begin to
improve late Friday morning with a generally north winds
persisting around 10 knots.

&&

.PREV DISCUSSION... /Issued 257 PM CDT Thu May 28 2020/

SHORT TERM (Tonight through Friday night)...

Challenging precipitation forecast in the immediate term.
Convection looks to have two facets: first convection this
afternoon along and near a weak surface boundary, and secondly
from an MCS developing upscale from current convection over west
central Texas.

As alluded to above, a weak surface boundary is draped across the
Coastal Bend, with thunderstorms firing on the boundary along the
upper Texas coast northeast of us. The initial focus is looking
less and less likely at this hour as capping appears to be
preventing thunderstorm growth in our area. Surface winds are
weak and directionally unfavorable for air mass convection, and
satellite imagery shows little if any initiation here.

The second focus appears to be developing ahead of schedule as
thunderstorms developed across west central Texas earlier than any
of the convection-allowing models depicted. A severe thunderstorm
watch is in effect to our north and northwest, with evident hail
and wind threats. We expect additional convection over the Sierra
Madres to also grow upscale and present an additional threat later
on as all these storms move generally south. Thunderstorm threats
in our area from this activity may continue into Friday morning.

Rain chances diminish gradually Friday and Friday night as drier
air slowly moves into the Coastal Bend. By late Friday rain
chances will be limited to the southern tier of counties and
adjacent coastal waters.

LONG TERM (Saturday through Wednesday)...

A weak surface boundary meanders around the coast Saturday
associated with an elongated upper-level trough producing a cut-off
low over Southern Mexico. Meanwhile, an upper-level high sits on top
of the low in New Mexico. These two circulations rotate around each
other in a clockwise fashion through the weekend before coagulating
with one another and getting absorbed by a deep ridge by midweek.

Therefore, only isolated showers and thunderstorms chances are in
place for Saturday over the waters, coastal bend, and southern areas
of the CWA. As the low over Mexico shifts northward into early next
week, moisture increases but most of the activity is expected to
remain in Mexico. However, left some rain chances over for Monday
and Tuesday. Monday is looking to be the most favorable day for
widespread showers and thunderstorms so have bumped up the PoPs a
bit, with the western half of the CWA having the greatest chances.
Monday night through Tuesday will have chances focused over the Rio
Grande Plains and Brush Country with most of the activity remaining
over Mexico. Tuesday night through the midweek looks to be mainly
dry as subsidence aloft takes place due to ridging aloft.

High temperatures Saturday through Monday will stay rather
consistent, ranging from the upper 80s to lower 90s. Expect a
gradual warm trend approaching the mid to upper 90s afterwards
through the midweek as subsidence dominates reducing cloud cover and
allowing for mostly sunny skies.

MARINE...

A weak to moderate northeasterly flow early Saturday will transition
to become more easterly later in the day and persist through
Tuesday. The low over Mexico will move northward, causing
southeasterly winds to return Tuesday night. Isolated showers and
thunderstorms will be possible Saturday through Tuesday with more
emphasis on the southern half of the waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  87  70  88  71  /  40  30  20  20  10
Victoria          71  87  68  90  69  /  30  20  10  20   0
Laredo            72  86  70  92  71  /  60  50  10  10   0
Alice             72  89  69  91  70  /  40  30  10  20  10
Rockport          75  88  74  89  76  /  30  20  10  20  10
Cotulla           72  90  68  92  69  /  40  20  10  10   0
Kingsville        72  88  70  90  71  /  50  30  20  20  10
Navy Corpus       75  85  75  88  75  /  40  30  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TC/95...AVIATION
Hazardous weather outlook, May 28, 4:30 AM CDT, 14 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
430 AM CDT Thu May 28 2020

TXZ229>234-239>247-342>347-442-443-447-290930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
430 AM CDT Thu May 28 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a Slight Risk of severe thunderstorms this afternoon
through tonight from the Brush Country west to the Rio Grande.
Thunderstorms in these areas could produce large hail and damaging
wind gusts. Isolated thunderstorms are expected elsewhere, a few
of which could produce small hail and strong wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms possible Friday, becoming
more isolated for Saturday. Isolated thunderstorms then possible
again Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-290930-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
430 AM CDT Thu May 28 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms possible Friday, becoming
more isolated through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 28, 4:21 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 PM CDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     1 NNW BEEVILLE          28.42N 97.76W
05/27/2020                   BEE                TX   FIRE DEPT/RESCUE

            TREES UPROOTED AND CARPORTS DAMAGED ACROSS
            NORTHWEST BEEVILLE. BEALLS DEPARTMENT STORE
            SUSTAINED DAMAGED TO THEIR ROOF.

&&

TC
Special weather statement, May 28, 4:30 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
430 PM CDT Thu May 28 2020

TXZ229>234-239>247-342>344-346-347-290000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
430 PM CDT Thu May 28 2020

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees this afternoon.
Residents with outdoor activities planned are urged to drink
plenty of water, wear light weight and light colored clothing and
take frequent breaks from the heat. Young children and pets should
never be left unattended in vehicles under any circumstances.
This is especially true during warm or hot weather when car
interiors can reach lethal temperatures in a matter of minutes.

TC
Special weather statement, May 28, 5:58 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
558 PM CDT Thu May 28 2020

TXZ234-245>247-346-347-282345-
Coastal Calhoun-Inland Calhoun-Victoria-Coastal Refugio-Inland
Refugio-Coastal Aransas-
558 PM CDT Thu May 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ARANSAS...NORTHERN
CALHOUN...SOUTHEASTERN VICTORIA AND NORTHEASTERN REFUGIO COUNTIES...

At 557 PM CDT, a strong thunderstorm was located over Placedo, or 12
miles west of Port Lavaca, moving southwest at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Seadrift, McFaddin, Point Comfort, Alamo Beach, Placedo, Dacosta,
Green Lake, Bloomington, Magnolia Beach, Tivoli, Long Mott and
Austwell.

LAT...LON 2859 9644 2855 9652 2852 9650 2825 9692
      2859 9718 2882 9672 2865 9663 2866 9658
      2870 9654 2866 9651 2864 9661 2858 9665
      2857 9664 2857 9660 2865 9651 2863 9650
      2857 9656 2856 9653 2863 9649 2856 9652
TIME...MOT...LOC 2257Z 027DEG 16KT 2868 9682

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:01 PM CDTSpecial Marine WarningCRP119 min
May 28, 7:18 PM CDTSevere Thunderstorm WarningCRPCalhoun42 min
May 28, 7:24 PM CDTSpecial Weather StatementCRPCalhoun66 min
May 28, 7:26 PM CDTSpecial Weather StatementCRPWebb49 min
May 28, 7:28 PM CDTSpecial Weather StatementCRPDuval32 min
May 28, 7:33 PM CDTSpecial Marine WarningCRP117 min
May 28, 7:36 PM CDTSevere Thunderstorm WarningCRPCalhoun39 min
May 28, 7:37 PM CDTSevere Thunderstorm WarningCRPDuval53 min
May 28, 7:57 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio, San Patricio63 min
May 28, 8:01 PM CDTSpecial Weather StatementCRPJim Wells44 min
May 28, 8:18 PM CDTSpecial Weather StatementCRPWebb27 min
May 28, 8:21 PM CDTSpecial Weather StatementCRPSan Patricio39 min
May 28, 8:32 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces, San Patricio58 min
May 28, 8:44 PM CDTSpecial Marine WarningCRP2 hr
May 28, 9:15 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces18 min
May 28, 9:35 PM CDTSpecial Weather StatementCRPJim Wells25 min
May 29, 1:05 AM CDTSpecial Weather StatementCRPWebb40 min
May 29, 1:46 AM CDTSpecial Weather StatementCRPWebb29 min
May 29, 2:10 AM CDTAreal Flood AdvisoryCRPWebb95 min
May 29, 2:15 AM CDTSpecial Weather StatementCRPWebb45 min
May 29, 2:45 AM CDTSpecial Weather StatementCRPWebb45 min
May 29, 3:29 AM CDTSpecial Weather StatementCRPDuval46 min
May 29, 3:35 AM CDTAreal Flood AdvisoryCRPWebb85 min
May 29, 4:07 AM CDTSpecial Weather StatementCRPWebb38 min
May 29, 4:46 AM CDTSpecial Weather StatementCRPWebb44 min
May 29, 4:49 AM CDTAreal Flood AdvisoryCRPDuval, Webb116 min
May 29, 4:52 AM CDTAreal Flood AdvisoryCRPWebb113 min
May 29, 5:02 AM CDTSpecial Weather StatementCRPWebb43 min
May 29, 5:33 AM CDTSpecial Weather StatementCRPWebb42 min
May 29, 5:57 AM CDTSpecial Weather StatementCRPDuval48 min
May 29, 6:46 AM CDTSpecial Weather StatementCRPDuval44 min
May 29, 7:46 AM CDTAreal Flood AdvisoryCRPWebb2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.